MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS HANDPIECE - VISAO; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS HANDPIECE - VISAO; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 3334800T
Medical Device Problem Codes Vibration (1674); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that inspection at receipt, the requested phenomenon could not be confirmed, but confirmed that there was an abnormal noise when the handpiece was operating.An internal inspection confirmed that parts such as the release collar, stainless steel ball, o-ring, nose, and bearing had deteriorated.Disassemble and clean the inside of the equipment.We replaced that parts such as motor cable assy, release collar, stainless steel ball, o-ring, nose and bearing.A final operation check was performed and confirmed that there were no abnormalities.Repair and inspection completed stickers were attached.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that the bur cannot be inserted and that the bur shakes when rotating.There was no patient impact.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS HANDPIECE - VISAO
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key10106909
Report Number1045254-2020-00268
Device Sequence Number11517411
Product Code ERL
UDI-Device Identifier00885074107349
UDI-Public00885074107349
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3334800T
Device Catalogue Number3334800T
Device Lot Number37117200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1